MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM29A
Medical Device Problem Codes Inflation Problem (1310); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs) during a right side transfemoral transcatheter aortic valve replacement (tavr) with a 29mm sapien 3 ultra resilia valve when inflating the balloon on the 29mm commander delivery system (ds) the balloon would not inflate completely or deflate fully.There was asymmetrical inflation noted.The ds was removed and a new ds was used to complete the expansion of the valve.Upon removal of the first ds it was noted that the ds was kinked upon the flex catheter.The valve was successfully implanted, and the patient is in stable condition.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections g6, h2, h6: type of investigation, investigation findings, investigation conclusions and conclusions in this section have been updated.The events reported are anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure modes are not required at this time.The device was returned for evaluation.The returned device was evaluated and there was a kink observed on the balloon catheter at hourglass strain relief between the default markers likely due to packaging, there was wrinkle like deformation observed on the flex shaft approximately 6 inches from the flex tip, and an x-ray was conducted to further evaluate the wrinkle observed on the flex shaft.The x-ray showed no internal abnormalities or damage, indicating that the wrinkle was on the exterior surface of the flex shaft and did not affect the internal guidewire lumen.The instructions for use (ifu), and training manuals have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Imaging was provided and reviewed, the 3mensio showed the aortic root demonstrated a normal angulation of 42 degrees, there was calcification present at the landing zone, the leaflet appeared to be thickened, there was calcification present at the abdominal aorta and tortuosity was present at the right access vessel, there was tortuosity present in the descending aorta before the aortic arch transition, the ovality index of annulus and left ventricular outflow tract (lvot) was measured in systole phase at 25 percent, and based on the ovality index values, the annulus demonstrated mild ovality while the lvot exhibited moderate ovality.The complaints for balloon deflation difficulty kink and incomplete inflation kink have been confirmed based on the information available to date.Any updates or additional findings will be submitted in accordance with fda reporting requirements.The returned device evaluation showed that the device conforms to specifications.Therefore, the presence of a manufacturing non-conformance was unable to be determined.A review of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.Additionally, a review of ifu/training materials revealed no deficiencies.Based on the returned device evaluation, the balloon was able to inflate and deflate without any issues when tested outside the patient, and the measured inflation/deflation times met specifications.Additional flex angle and gap distance testing also met specifications, suggesting there was no excess stress on the shaft that would have constrained the internal lumen or contributed to difficulty with balloon inflation or deflation.In addition, a wrinkle-like deformation was observed on the flex shaft; however, no damage to the guidewire lumen was identified.Furthermore, no abnormalities were reported during device unpacking or preparation.Therefore, it is unlikely that a manufacturing non-conformance would have contributed to the complaint event.The wrinkle like deformation on the flex shaft exterior may be associated with device manipulation during the procedure, particularly if torque was applied.Patient anatomical factors (e.G., vessel tortuosity) could have contributed to unintended device torquing, resulting in increased stress on the shaft.This may have caused temporary bending/kinking of the internal lumen, potentially disrupting the fluid pathway and contributing to the observed difficulty with balloon inflation and deflation.Additionally, it is possible that the observed asymmetric inflation may be attributed to a combination of factors, including the kinked flex shaft, which could have impeded fluid flow, as well as patient-specific anatomical conditions such as annular/lvot ovality, and the presence of calcification and leaflet thickening.These factors may have created non-uniform resistance during balloon expansion, contributing to the incomplete and asymmetric inflation behavior observed.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24811210
Report Number2015691-2026-13950
Device Sequence Number14988984
Product Code NPT
UDI-Device Identifier00690103217001
UDI-Public(01)00690103217001(17)271117(10)67200015
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM29A
Device Lot Number67200015
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer06/03/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale